MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3: 81 - evaluation is in progress, but not yet concluded.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, foaming from the gas out port of the oxygenator was observed.As per the user facility, towards the end of the case (heart transplant), the sweep rates were increased noticeably (from 2 l/min to 4-4.5 l/min).A blood-tinged fluid in the oxygenator scavenging line was noticed.It was also noted it have blood-tinged foam around the "gas out" port.This was about 20-30 minutes prior to weaning from cpb (cardiopulmonary bypass).Gas transfer was still sufficient, and the patient was weaned successfully, as a mitigation.The patient was also receiving a liver transplant and the cardiac surgeon wanted to keep a bypass circuit at the surgical field as a precaution.The nx circuit was disposed of and replaced with an fx circuit.Additionally, the patient's condition is intubated, sedated, and stable.*no known consequence or impact to patient *the product was not changed out *procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 12, 2024.Upon further investigation of the reported event, the following information is new and/or changed: b5 (added describe event or problem).D4 (additional device information - added exp date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 3331, 4210, 4307).The affected sample was inspected upon receipt with no physical anomalies noted such as a break.The unit was decontaminated upon receipt as per protocol.Bovine blood was circulated through the oxygenator at 4 lpm with approximately 250 mmhg of back pressure, and plasma leakage was noted within the first 30 minutes of circulation.It is possible that there are unknown factors that contributed to the plasma leakage.A definitive root cause was unable to be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information from the clinical specialist states that, the oxygenator in this complaint was not changed out as the patient was 20 to 30 minutes from weaning from bypass.The pco2 values did rise in blood gas results and the clinician had to adjust the sweep rate from 2lpm to 4lpm to compensate for the decreased co2 removal performance as a result of the plasma leak.The oxygen transfer performance was deemed clinically acceptable.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key18694080
Report Number1124841-2024-00025
Device Sequence Number7205496
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberCL11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale